13 doctors weighed in:

Is 120 an ok heart rate for a 12 year old on ADHD medication?

13 doctors weighed in
Dr. Alfredo Soto
Psychiatry
5 doctors agree

In brief: Depends

If a child's heart rate is 120 while resting most of the day, the child's doctor should consider changing the medication.
But if the heart rate is 120 after some exercise or other activity it is probably ok. It may also be ok of the heart rate is 120 only briefly in the day and not all day.

In brief: Depends

If a child's heart rate is 120 while resting most of the day, the child's doctor should consider changing the medication.
But if the heart rate is 120 after some exercise or other activity it is probably ok. It may also be ok of the heart rate is 120 only briefly in the day and not all day.
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
Dr. Oscar Novick
Pediatrics
3 doctors agree

In brief: 120 bp, too high

With a heart rate of 120on adhd medication see your doctor. He needs to have his either changed or regulated.

In brief: 120 bp, too high

With a heart rate of 120on adhd medication see your doctor. He needs to have his either changed or regulated.
Dr. Oscar Novick
Dr. Oscar Novick
Thank
Dr. Mary Ann Block
General Practice
2 doctors agree

In brief: Side effect of ADHD

Most adhd drugs are stimulants so rapid heart rate can be a side effect and it can be dangerous if it is constant.
Very young children tend to have a more rapid heart rate, so age can be a factor. Medications may not be a good choice if side effects continue. There are many natural ways to treat adhd symptoms.

In brief: Side effect of ADHD

Most adhd drugs are stimulants so rapid heart rate can be a side effect and it can be dangerous if it is constant.
Very young children tend to have a more rapid heart rate, so age can be a factor. Medications may not be a good choice if side effects continue. There are many natural ways to treat adhd symptoms.
Dr. Mary Ann Block
Dr. Mary Ann Block
Thank
Dr. William Singer
Pediatrics - Neurology
1 doctor agrees

In brief: No

That heart rate is much too high.
Speak to your pediatrician about this and explore alternative medications.

In brief: No

That heart rate is much too high.
Speak to your pediatrician about this and explore alternative medications.
Dr. William Singer
Dr. William Singer
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors